Kansas, 2007Winter Storm in Kansas, April 12 to 14, 2007
April 12 to 14, 2007 · NWS DDC · 22 events in 22 counties and zones
A late Spring snow storm took aim on southwest Kansas late Thursday night, April 12th, and did not wind down until late on Friday the 13th. The system started as light rain Thursday night, but changed from rain to snow early on the 13th.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late Spring snow storm took aim on southwest Kansas late Thursday night, April 12th, and did not wind down until late on Friday the 13th. The system started as light rain Thursday night, but changed from rain to snow early on the 13th. The snow, heavy at times, was also accompanied by north to north west winds of 25 to 40 mph, which caused considerable drifting in the west part of DDC’s CWA. Cloud to ground lightning was also common during the heaviest snow. The highest snowfall amount reported was 13 inches at Johnson City in Stanton County, with drifts 2 feet high. 10 to 12 inches of snow fell along a southwest to east-northeast axis from the Saunders Elevator in western Stanton County through Ulysses to east of Dodge city. Northwest Hamilton County also reported over 10 inches of snow. 6 to 10 inches of snow fell on either side of the above mentioned axis, including the areas of Scott City, Garden City, Jetmore, Larned, Hugoton and Elkhart. 2 to 4 inches of snow fell on the periphery of the heavier snow, and included the towns of Dighton, Ness City, St. John, near Kinsley, and southeastern Stevens County. 1 to 2 inches fell along the northeastern and southeastern fringes of DDC’s CWA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Apr 12, 5:25 AM CST, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 12, 5:25 AM CST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
625 AM CDT THU APR 12 2007
.DISCUSSION...
...MAJOR SPRING SNOWSTORM WILL IMPACT SOUTHWEST KANSAS FRIDAY AND
FRIDAY NIGHT...
THE MAIN CHALLENGE IS EVERYTHING REGARDING THE UPCOMING STORM. GOING
FCST HAD THE SITUATION HANDLED FAIRLY WELL WITH CATEGORICAL POPS
AND A WINTER STORM WATCH IN PLACE. SEVERAL THINGS STOOD OUT AS
IMPRESSIVE TO ME IN THE 12/00Z MAP ANALYSIS...THE MAIN THING WAS
THE LARGE SCALE VERY IMPRESSIVE DEEP BAROCLINIC ZONE LEFT BEHIND
FROM THE UPPER MIDWEST/GREAT LAKES CYCLONE. IT WAS COLD ALOFT IN
THE WAKE OF THIS STORM OVER THE CENTRAL PLAINS WITH THE KDDC
SOUNDING AT -27/-9C AT H5/7 RESPECTIVELY...VERY IMPRESSIVE FOR
MID-APRIL. WHILE THIS FIRST MAJOR CYCLONE SCOURED THE MOISTURE
WELL TO THE SOUTH...IT DID NOT PUNISH THE GULF OF MEXICO...AND
SURFACE ANALYSIS SHOWED 60S DEWPOINTS AT BROWNSVILLE AND UPPER 60S
TO LOWER 70S DEWPOINTS OVER THE ADJACENT GULF.
OUR BIG STORM WAS DIGGING NICELY INTO NORTHERN CALIFORNIA EARLY
THIS MORNING...AND ONCE THE MID-UPPER JET STREAK APPROACHES THE
BASE OF THIS TROUGH...LOW LEVEL DEVELOPMENT WILL BE GREAT OVER THE
SOUTHERN HIGH PLAINS. GULF MOISTURE WILL RACE NORTH LATE TODAY
INTO TONIGHT...WITH VIGOROUS WARM ADVECTION GETTING UNDERWAY AFTER
00Z THIS EVENING. ELEVATED SHOWERS AND THUNDERSTORMS WILL DEVELOP
DURING THE MID TO LATE EVENING HOURS AND MOVE INTO THE SOUTHERN
CWA. THERE WILL BE AN OPPORTUNITY FOR SEVERE HAIL ADJACENT THE
OKLAHOMA COUNTIES ESPECIALLY. SWODY1 HAS SEVERAL OF OUR
SOUTHWESTERN COUNTIES WITHIN THEIR 06Z OUTLOOKED 15 PERCENT HAIL
THREAT WHICH I CANNOT ARGUE WITH CONSIDERING THE SIGNIFICANT
ISENTROPIC LIFT/MOISTURE ADVECTION.
WITH RESPECT TO THE MODELS...THE NAM PROG DOES NOT LOOK BAD AT ALL
WHEN COMPARED AGAINST THE MORE RELIABLE UKMET/ECMWF/CANADIAN
GLOBAL MODELS WITH RESPECT TO MID LEVEL LOW STRENGTH/TRACK AND
SUBSEQUENT LOW LEVEL FEATURES...THUS AM MORE APT TO BELIEVE THE
HIGHER RESOLUTION FIELDS IN THE 3RD AND 4TH PERIODS THAN USUAL. NO
MATTER HOW ONE SLICES THE MODEL FIELDS...THERE WILL BE A)
SIGNIFICANT PRECIPITATION AND B) COLD ENOUGH THERMAL FIELDS TO
SUPPORT SNOW. THE HIGHEST PROBABILITY OF THESE TWO THINGS COMING
TOGETHER WILL BE OVER THE WESTERN HALF OF THE CWA...AS HIGHER
ELEVATION REALLY HELPS IN RAIN VS. SNOW IN THE SPRING SEASON.
ALL THE MODELS SHOW H5 AND SURFACE LOWS TAKING THE GOLDEN PATH
FOR SOUTHWEST KANSAS. THE COMBINATION OF UPPER LEVEL DYNAMICS,
SURFACE RESPONSE, AVAILABLE MOISTURE, AND WINTER TEMPERATURES WILL
LIKELY MAKE THIS STORM AT LEAST SOMEWHAT COMPARABLE TO THE
DECEMBER 29-30 STORM IN TERMS OF WIDESPREAD SIGNIFICANT WINTER
PRECIPITATION (MINUS THE ICE THANKFULLY). RAIN AND THUNDERSTORMS
WILL CHANGE TO SNOW AND ISOLATED THUNDERSTORMS GRADUALLY DURING THE
MORNING HOURS. BY MIDDAY...AS THE UPPER CYCLONE APPROACHES THE TEXAS
PANHANDLE...THE RAIN/SNOW LINE WILL OOZE A BIT FASTER EAST...WITH
RAIN CHANGING TO SNOW IN THE HAYS- GARDEN CITY AREAS PERHAPS AS
EARLY AS NOON PER UKMET FIELDS...AND MAYBE AN HOUR OR TWO LATER IN
DODGE CITY. WITH SO MUCH AVAILABLE MOISTURE, INSTABILITY, LARGE
SCALE FORCING, AND MESOSCALE FORCING...PRECIPITATION RATES COULD BE
EXTREME FOR SEVERAL HOURS AROUND RAIN/SNOW CHANGE-OVER TIME. THERE
COULD BE A PERIOD OF TIME WHERE SNOW MAY PILE UP TO THE TUNE OF 2
INCHES OR MORE PER HOUR...DESPITE THE FACT THAT IT IS MID-APRIL. ONE
THING THAT WILL HELP SNOW ACCUMULATIONS FOR THIS UNUSUAL EVENT WILL
BE THE DIURNAL TIMING OF THIS STORM FOR MOST OF OUR AREA. THE MOST
SIGNIFICANT SNOW MAY HOLD OFF UNTIL AFTER SUNSET...PARTICULARLY OVER
THE CENTRAL AND EASTERN CWA. AS THE STORM WINDS UP FRIDAY EVENING
OVER WESTERN/NORTHWESTERN OK...SURFACE WINDS WILL PICK UP AND MAY
CREATE A BLOWING SNOW PROBLEM...HOWEVER THE HIGH WATER CONTENT OF
THE SNOW MAY LIMIT THIS. SNOW SHOULD TAPER OFF TOWARDS SUNRISE
SATURDAY MORNING WITH THE UPPER LOW BEING POSITIONED OVER SOUTHEAST
KS AROUND 12Z SAT. GFS MODEL LOOKS WAY TOO FAST AND SHEARED OUT AND
WAS NOT USED IN THIS FCST...SINCE ITS SOLUTION WAS AN OUTLIER
COMPARED TO UKMET/GFS/CANADIAN AND DOESNT NECESSARILY FIT THE
CONCEPTUAL MODEL OF THESE TYPES OF STRONG LOWS.
SNOW AMOUNTS? THINK THERE WILL BE WIDESPREAD 4 TO 7 INCHES OF
HEAVY WET SNOW NORTHWEST OF MEADE TO LARNED...INCLUDING DODGE
CITY. ALONG AND IMMEDIATELY NORTH OF THE 700MB TRACK WHERE NOSE
OF POTENTIAL INSTABILITY REACHES THE COLD AIR AND SNOW RATES ARE
HIGHEST...I CERTAINLY ENVISION A SWATH OF GREATER THAN 10
INCHES... BUT IT WILL BE LARGELY MESOSCALE ASPECTS OF THE SYSTEM
DICTATING THIS. STORM TOTAL LIQUID EQUIVALENT PRECIPITATION WITH
THIS STORM WILL LIKELY BE NEAR 2 INCHES OVER A LARGE PORTION OF
THE DDC CWA...WITH SOME LOCALLY 2.5 OR HIGHER HITS...FROM THE
COMBINATION OF THUNDERSTORMS WITH RAIN THEN THE SNOW.
DAYS 3-7...
SNOWFALL ACROSS CWA SHOULD BE ENDING BY SATURDAY MORNING WEST TO
EAST. HIGH PRESSURE WILL BUILD ACROSS FA DURING THE DAYTIME. WEAK
WARM ADVECTION WILL RETURN TO FA BUT SNOWPACK WILL HOLD TEMPERATURES
DOWN A BIT. CURRENT FORECAST COVERS THIS WELL AND LITTLE ADJUSTMENT
WILL BE NEEDED.
UPPER RIDGE WILL CONTINUE TO HOLD ON OVER PLAINS THROUGH
WEEKEND AS EXITING END OF WEEK STORM HEADS ACROSS NEW ENGLAND AND
NEXT UPPER SYSTEM MOVES ACROSS SOUTHWESTERN US. CANADIAN/ECMWF HAVE
SIMILAR TRACKS WITH UPPER LOW BY MONDAY/TUESDAY TIMEFRAME BUT TRENDS
ARE TAKING SYSTEM A BIT FURTHER SOUTH. WILL ADD A SLIGHT CHANCE FOR
RAIN SHOWERS IN MONDAY NIGHT TIME PERIOD WITH SOME H85 MOISTURE
WORKING AROUND DEVELOPING SURFACE LOW. AT THIS TIME, TEMPERATURES
LOOK WARM ENOUGH TO ALLOW ALL LIQUID TO FALL WITH MIDWEEK SYSTEM. IN
ADDITION, H85 TEMPERATURES REMAIN ON THE COOLER SIDE ACROSS CWA
THROUGH WEEK WITH READINGS GENERALLY IN THE SINGLE DIGITS. ALL IN
ALL, NO MAJOR CHANGES ARE PLANNED IN THE EXTENDED PERIODS.
&&
.AVIATION...
DISCUSSION FOR 12Z TAFS.
WEATHER WILL RAPIDLY DETERIORATE OVER THE NEXT 24 HOURS PERIOD. AS
STORM SYSTEM MOVES CLOSER TO THE CENTRAL/SOUTHERN PLAINS, AN
ABUNDANT AMOUNT OF MOISTURE WILL ALLOW DECKS TO LOWER AND
VISIBILITIES TO REDUCE. AT PRESENT, HIGH CLOUDS WILL CONTINUE TO
FILTER INTO FA THIS AM. VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH EVENING BEFORE FALLING TO MVFR OCCURS (AROUND 06Z AT DDC/GCK
AND A BIT LATER AT HYS). TOWARD END OF TAF PERIOD AT DDC/GCK, SHOULD
SEE DECKS/VISIBILITIES IN THE IFR TO LIFR RANGE INCREASED MOISTURE
WILL BE PRESENT. RAIN SHOWERS AND A FEW THUNDERSTORMS WILL ALSO BE
LIKELY. HAVE INCLUDED A CB GROUP AT SITES AS CHANCES OF
THUNDERSTORM HITTING SITE AT ANY GIVEN TIME IS EXTREMELY DIFFICULT
TO DETERMINE. DO THINK THAT VISIBILITIES WILL BE REDUCED AT GCK/DDC
DUE TO MODERATE RAINFALL TOWARD THE END OF PERIOD. COLDER
TEMPERATURES WILL BE VERY NEARBY TO HYS BY 12Z FRI. AT THE TIME,
WILL LEAVE HYS AS RAIN BUT LATER TAF ISSUANCES COULD HAVE TO INCLUDE
RAIN/SNOW OR ALL SNOW AT SITE. ACROSS DDC/GCK, PRECIP SHOULD REMAIN
ALL LIQUID FOR THIS PERIOD. CHANGEOVER TO ALL SNOW IS NOT EXPECTED
UNTIL MIDDAY FRIDAY AT THESE LOCATIONS. IN ADDITION TO LOWER
DECKS/PRECIP, WINDS WILL INCREASE OUT OF THE SOUTHEAST THIS AM. BY
AFTERNOON/EVENING, GUSTY SOUTHEAST WINDS WILL BEING TO SHIFT TO A
MORE EASTERLY TO NORTHEASTERLY DIRECTION. SUSTAINED WINDS TO 20-25
KTS WITH GUSTS OVER 30KTS WILL BE LIKELY THROUGH PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 52 37 42 31 / 20 90 90 90
GCK 54 35 37 28 / 30 90 90 90
EHA 57 40 43 28 / 30 90 90 80
LBL 57 41 45 29 / 30 90 90 90
HYS 50 36 39 30 / 20 90 90 90
P28 53 44 47 34 / 10 90 90 90
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING
FOR KSZ030-031-043>045-061>063-074-075.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR KSZ046-064>066-076>079-084>087.
&&
FN25/30/30
Hazardous weather outlook, Apr 12, 3:54 AM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
454 AM CDT THU APR 12 2007
KSZ030-031-043>046-061>066-074>081-084>090-131000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
454 AM CDT THU APR 12 2007 /354 AM MDT THU APR 12 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR NORTHEASTERN NEW
MEXICO THROUGH FAR SOUTHWEST KANSAS EARLY THIS EVENING. WHILE LOW
LEVEL MOISTURE WILL BE LIMITED...THERE WILL BE SUFFICIENT
ATMOSPHERIC LIFTING AT THE NOSE OF A VERY STRONG LOW LEVEL JET TO
INITIATE ELEVATED THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL.
THIS THREAT WILL REMAIN MAINLY SOUTH OF THE ARKANSAS RIVER AND
WEST OF A DODGE CITY TO ASHLAND LINE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A MAJOR SPRING SNOWSTORM WILL IMPACT ALMOST THE ENTIRE SOUTHWEST
KANSAS REGION FRIDAY AND FRIDAY NIGHT. WIDESPREAD SNOW
ACCUMULATIONS OF 4 TO 9 INCHES WILL BE POSSIBLE WITH HIGHER
AMOUNTS ALSO LIKELY NORTHWEST OF A MEADE TO LARNED LINE...ALTHOUGH IT
REMAINS UNCLEAR WHERE THIS HIGHEST AXIS OF SNOW ACCUMULATION WILL
SET UP. REFER TO THE WINTER WEATHER MESSAGE PRODUCT FOR MORE
INFORMATION AND STAY TUNED TO YOUR FAVORITE WEATHER SOURCE FOR THE
LATEST ON THIS APPROACHING SNOW STORM.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS SHOULD BE ALERT TO POSSIBLE SEVERE THUNDERSTORM
DEVELOPMENT THIS EVENING MAINLY SOUTH OF THE ARKANSAS RIVER AND
WEST OF HIGHWAY 283.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
UMSCHEID
Winter Storm, Hamilton
- When
- April 12, 11:38 AM CST to April 13, 11:00 PM CST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.999, -101.791 (the zone’s center; the record gives no point)
Twelve to fifteen inches of snow fell across the county.
Winter Storm, Scott
- When
- April 12, 12:38 PM CST to April 14, 12:00 AM CST
- Where
- Scott forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.482, -100.907 (the zone’s center; the record gives no point)
Eight inches of snow fell in Scott City.
Winter Storm, Lane
- When
- April 12, 12:38 PM CST to April 14, 12:00 AM CST
- Where
- Lane forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.481, -100.466 (the zone’s center; the record gives no point)
Seven inches of snow fell 7 miles west-southwest of Dighton.
Winter Storm, Ness
- When
- April 12, 12:38 PM CST to April 14, 12:00 AM CST
- Where
- Ness forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.479, -99.916 (the zone’s center; the record gives no point)
Ten inches of snow fell in southwest Ness county.
Winter Storm, Kearny
- When
- April 12, 12:38 PM CST to April 14, 12:00 AM CST
- Where
- Kearny forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.000, -101.320 (the zone’s center; the record gives no point)
Nine to twelve inches of snow fell across the county.
Winter Storm, Finney
- When
- April 12, 12:38 PM CST to April 14, 12:00 AM CST
- Where
- Finney forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.044, -100.737 (the zone’s center; the record gives no point)
Six to nine inches of snow fell across the county.
Winter Storm, Stanton
- When
- April 12, 12:38 PM CST to April 14, 12:00 AM CST
- Where
- Stanton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.563, -101.784 (the zone’s center; the record gives no point)
Nine to 11.5 inches of snow fell across the county.
Winter Storm, Grant
- When
- April 12, 12:38 PM CST to April 14, 12:00 AM CST
- Where
- Grant forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.562, -101.308 (the zone’s center; the record gives no point)
Snowfall reports of 10 to 15 inches were common across the county.
Winter Storm, Haskell
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Haskell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.562, -100.871 (the zone’s center; the record gives no point)
Eight inches of snow fell in Sublette.
Winter Storm, Gray
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Gray forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.738, -100.438 (the zone’s center; the record gives no point)
Eight to nine inches of snow fell across the county.
Winter Storm, Hodgeman
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Hodgeman forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.088, -99.898 (the zone’s center; the record gives no point)
Eight inches of snow fell 4 miles northwest of Jetmore.
Winter Storm, Ford
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Ford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.692, -99.888 (the zone’s center; the record gives no point)
Ten inches of snow at the National Weather Service office in Dodge City.
Winter Storm, Pawnee
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Pawnee forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.181, -99.237 (the zone’s center; the record gives no point)
Six inches of snow fell 10 miles south-southeast of Larned.
Winter Storm, Edwards
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Edwards forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.888, -99.312 (the zone’s center; the record gives no point)
Nine inches of snow fell 4 miles west of Bellefont.
Winter Storm, Stafford
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Stafford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.031, -98.717 (the zone’s center; the record gives no point)
Six inches of snow fell across the western part of the county.
Winter Storm, Morton
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Morton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.191, -101.799 (the zone’s center; the record gives no point)
Seven inches of snow fell 14 miles west of Richfield.
Winter Storm, Stevens
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Stevens forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.192, -101.312 (the zone’s center; the record gives no point)
Six inches of snow fell across the county.
Winter Storm, Seward
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Seward forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.193, -100.851 (the zone’s center; the record gives no point)
Six inches of snow fell 14 miles north and 4 miles west of Liberal.
Winter Storm, Meade
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Meade forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.238, -100.366 (the zone’s center; the record gives no point)
Six inches of snow fell across the northwest part of the county.
Winter Storm, Kiowa
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Kiowa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.558, -99.286 (the zone’s center; the record gives no point)
Six inches of snow was reported 3 miles south-southwest of Haviland.
Winter Storm, Comanche
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Comanche forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.191, -99.272 (the zone’s center; the record gives no point)
Snowfall of 6.5 inches was reported in Coldwater.
Winter Storm, Pratt
- When
- April 13, 12:00 AM CST to April 14, 7:00 AM CST
- Where
- Pratt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.648, -98.740 (the zone’s center; the record gives no point)
Seven inches of snow fell 3 miles west of Pratt.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in California, April 12, 20072 deaths · $101,000 · 50 kt wind · 3 events
- Strong Wind in Nevada, April 12, 20071 death · 2 injured · $5,000 · 2 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, April 12, 20071 death · 1 injured · 55 kt wind · 1 event
- Hail and Damaging Winds in Texas, April 12 to 13, 2007$160,000 · 1 in hail · 36 events
- Winter Storm in Vermont, April 12, 2007$75,000 · 9 events
- Winter Weather in Vermont, April 12, 2007$35,000 · 7 events
- Winter Storm in Colorado, April 12 to 13, 200723 events
- Drought in Mississippi, April 12 to 24, 200721 events
- Strong Wind in Arizona, April 12, 2007$21,000 · 2 events
- Heavy Snow in Maine, April 12 to 13, 200717 events
- Winter Storm in New York, April 12, 2007$20,000 · 2 events
- Winter Weather in New York, April 12, 2007$15,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30500, 30497, 30498, 30499, 30501, 30502, 30503, 30504, 30505, 30507, 30508, 30509, 30510, 30511, 30512, 30514, 30515, 30516, 30518, 30519, 30520, 30522.